Solutions to multi-marginal optimal transport problems concentrated on several graphs
We study solutions to the multi-marginal Monge-Kantorovich problem which are concentrated on several graphs over the first marginal. We first present two general conditions on the cost function which ensure, respectively, that any solution must concentrate on either finitely many or countably many graphs. We show that local differential conditions on the cost, known to imply local d-rectifiability of the solution, are sufficient to imply a local version of the first of our conditions. We exhibit two examples of cost functions satisfying our conditions, including the Coulomb cost from density functional theory in one dimension. We also prove a number of results relating to the uniqueness and extremality of optimal measures. These include a sufficient condition on a collection of graphs for any competitor in the Monge-Kantorovich problem concentrated on them to be extremal, and a general negative result, which shows that when the problem is symmetric with respect to permutations of the variables, uniqueness cannot occur except under very special circumstances.
|Keywords||C-splitting set, Extremal points of convex sets, M-twist, Moge-Kantorovich problem, Multi-marginal optimal transport|
|Journal||ESAIM - Control, Optimisation and Calculus of Variations|
Momeni, A, & Pass, B. (Brendan). (2017). Solutions to multi-marginal optimal transport problems concentrated on several graphs. ESAIM - Control, Optimisation and Calculus of Variations, 23(2), 551–567. doi:10.1051/cocv/2016003